CSN Login
Members Online: 6

You are here

Something I thought interesting enough to pass along.....

Buzzard's picture
Buzzard
Posts: 3073
Joined: Aug 2008

Copied off of the web and pasted in here....................

The safety and effectiveness of ELOXATIN(oxaliplatin)plus 5-FU/LV in patients with renal impairment have not been evaluated. Since the primary route of platinum elimination is renal, this combination should be used with caution in patients with preexisting renal impairment.

Is this telling me that because I am 54 and having trouble with somewhat blurred vision that this is probably the major player of this problem ????....or someone tell me that Im just getting old.....LOL

dianetavegia's picture
dianetavegia
Posts: 1953
Joined: Mar 2009

I had cataracts by time I was 50, Buzzard. Dr. said it was most probably caused by my growing up on Gulf Shores, having very pale blue eyes and never wearing sunglasses.

Have you had your big brown eyes checked by a REAL eye doctor?

BTW..... I'll be 59 in December and now that the cataracts are gone, I have 20/20 and 20/30 vision. I DO need dollar store readers, tho.

snommintj's picture
snommintj
Posts: 602
Joined: Mar 2009

I researched folfox extensively before I began treatment. I ran across a study that followed up with thousands of cancer survivors more than 7 years after completion of some form of 5-fu protocol. Nearly half experienced some form of chronic illness, the other half experienced 2 or more chronic illnesses.

johnnybegood's picture
johnnybegood
Posts: 1122
Joined: Oct 2008

if this is a lose lose situation.if the cancer doesnt kill you the chemo will.i am 4 weeks out of chemo and the neuropothy in my hands and feet are awful.i just try to deal with it and go on.i truly believe that this was a poison being pumped into me and i hope these side effects will soon disapear.dont get me wrong im glad im alive but what a price to pay to trade cancer just to live with other illnesses such as fatigue and neuropothy and probably many others.Godbless .....johnnybegood

Paula G.'s picture
Paula G.
Posts: 596
Joined: Apr 2009

Oxaliplatin and 5-FU are very hash drugs. BIG GUNS as one nurse told me. Some of the side effects I am told will go away in time and others will never go away. You all know this and have posted about it. What choices do you have to fight the cancer. These drug are helping people live today. I hate how they make you feel but hope they do their job.
As I have said before I have MS. I have been on many drugs that have caused side effects and I have neuopathy in my feet (bad) and some in my hands. John is getting it a bit in his hands. I hate it.
I guess what I am trying to say is you have to pick your poison so to speak.And hope that they do the job they are suppost to do. And that you won't get many of the side effects.
Good to know about the renal impairment and if people have that I would hope their Onc would let them no.
As for your eye's Buzzard. I think you better get them checked...I won't ever be the one to tell you,you are getting old. I have a year on you LOL.

grammadebbie's picture
grammadebbie
Posts: 429
Joined: Jun 2009

Hi Buzzaard,

I'm new here but have been hanging around for awhile. Thank you so for your comments, you have been a real blessing to me and I know many others.
I looked up renal failure and it says it is chronic kidney desease. I know my eyes sure have changed and I'm not sure if its age or the treatment. Oh well, just happy to be here.

Blessings to you all
Debbie

lizzydavis's picture
lizzydavis
Posts: 893
Joined: May 2009

I have definitely noticed a change in my vision since Round #1. The blurriness comes and goes. Sometimes I have a difficult time seeing even with readers and my contacts or glasses. Othertimes, I can see very well. I sometimes think I am on the computer too much and that bothers my eyes too. I turned 54 last month.

lisa42's picture
lisa42
Posts: 3661
Joined: Jul 2008

Hi Buzzard,

Thanks for the info link. Although I haven't read it all yet, I know that the term "renal" refers to the kidney, not to the eyes. I'm going to double check that now, but I'm 99% sure that renal means something to do within the kidneys. I have a friend who has kidney cancer and I'm pretty sure the official name for it is renal cell carcinoma, or something like that.

I'm sure the blurred vision could actually be due to chemos, but I don't think that's what they mean when they use the term renal.

Lisa

Buzzard's picture
Buzzard
Posts: 3073
Joined: Aug 2008

Ya know, I almost googled "renal" to make sure that it was eyes but I didn't cause I wouldn't have been able to read the small print anyway.....Thanks for clearing that up for me.....Its a good thing Im not a betting man or I sure would have lost on that one.....Thanks again for the help...I gues retina was what I was thinking about...who knows anymore....ah the Golden Years...LOL

Subscribe to Comments for "Something I thought interesting enough to pass along....."